Alert archive / Illinois / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 95, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Aug 1, 2022, 3:31 PM CDT for Effingham County, Jasper County, Illinois. It was in force for 44 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 1, 2022, 3:31 PM CDT (20:31 UTC)
- Expired
- Aug 1, 2022, 4:15 PM CDT
- In force
- 44 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Effingham County, IL, Jasper County, IL
The radar
The Evansville,IN radar (KVWX), 96 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 1, 3:45 PM CDT | HAIL 1.25 | Dieterich, IL | REPORT RELAYED FROM BROADCAST MEDIA. |
| Aug 1, 4:10 PM CDT | HAIL 1 | Wheeler, IL | MIX OF PEA TO QUARTER SIZE HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.5 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 341 J/kg
- Mixed-layer CIN
- -299 J/kg
- Mixed-layer LCL
- 1174 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 244 m²/s²
- 0-3 km storm-relative helicity
- 227 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
703
WUUS53 KILX 012031
SVRILX
ILC049-079-012115-
/O.NEW.KILX.SV.W.0095.220801T2031Z-220801T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
331 PM CDT Mon Aug 1 2022
The National Weather Service in Lincoln has issued a
* Severe Thunderstorm Warning for...
Jasper County in southeastern Illinois...
Eastern Effingham County in south central Illinois...
* Until 415 PM CDT.
* At 331 PM CDT, a severe thunderstorm was located near Wheeler, or
10 miles northwest of Newton, moving east at 25 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Hidalgo around 350 PM CDT.
Other locations in the path of this severe thunderstorm include
Newton, Ste. Marie and Willow Hill.
This includes Interstate 70 between mile markers 98 and 104.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3895 8860 3919 8849 3919 8847 3917 8847
3917 8795 3903 8794 3886 8795 3885 8795
3885 8801
TIME...MOT...LOC 2031Z 288DEG 18KT 3909 8829
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Barnes1 follow-up statement
745
WWUS53 KILX 012054
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
354 PM CDT Mon Aug 1 2022
ILC049-079-012115-
/O.CON.KILX.SV.W.0095.000000T0000Z-220801T2115Z/
Jasper-Effingham-
354 PM CDT Mon Aug 1 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR JASPER AND EASTERN EFFINGHAM COUNTIES...
At 353 PM CDT, a severe thunderstorm was located over Wheeler, or 9
miles northwest of Newton, moving southeast at 25 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Bogota, Newton, Ste. Marie and Willow Hill.
This includes Interstate 70 between mile markers 98 and 104.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3895 8860 3919 8849 3919 8847 3917 8847
3917 8795 3903 8794 3886 8795 3885 8795
3885 8801
TIME...MOT...LOC 2053Z 295DEG 13KT 3905 8831
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
BarnesWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 12:24 PM CDT, 3 hours 7 minutes earlier.
Area forecast discussion, Aug 1, 12:24 PM CDT, 3 hours 7 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 1224 PM CDT Mon Aug 1 2022 .SYNOPSIS... Issued at 335 AM CDT Mon Aug 1 2022 A cold front will sag into the area today, bringing the threat for scattered strong to severe storms later this afternoon and evening south of I-72. Scattered storm chances look to continue overnight into Tuesday. Warmer temperatures arrive today onward with extreme heat developing by midweek. Additional chances for storms return later Wednesday through the end of the week. && .UPDATE... Issued at 1028 AM CDT Mon Aug 1 2022 The 16z sfc analysis has the cold front extending from NE Illinois to NE Missouri, roughly along a Joliet to Chillicothe to Macomb to Kirksville line. Short term model guidance is in excellent agreement in the progression of this front, sagging south of the I-72/Danville corridor by 20z. Central Illinois has cleared out admirably from this morning's convection, and the boundary layer will continue to recover into the afternoon hours. Mesoscale soundings exhibit high buoyancy in the vicinity of the surface front with MLCAPE values exceeding 3000 J/kg amid minimal MLCINH. Although convergence along the front will be relatively weak, it should be enough to force up scattered showers and thunderstorms later in the afternoon, mainly in locations along and south of a Jacksonville to Terre Haute line. This isn't exactly evident in the latest runs of the HRRR, but such a solution is captured by the 12z runs of the ARW, NSSL WRF, and to some extent, the NAMNEST. And, should storms. We'll continue to monitor satellite trends into this afternoon. Conveniently, central Illinois is positioned under a meso-sector domain for 1-minute satellite scans. Should convection initiate, it would likely go severe in this environment. Deep-layer shear is somewhat marginal (30-35 kts), but that would be enough for updrafts to organize. Modeled hodographs in the vicinity of the front (fairly straight) would support multi cell clusters capable of producing large hail and damaging wind gusts. Attention then turns toward the overnight period as the surface front begins to waffle northward near the I-74 corridor. Eyes will need to be over E Nebraska and W Iowa this evening to see if an MCS develops ahead of a mid-level shortwave and modest LLJ. If it does, it will almost certainly ride the instability (theta-e) axis into central Illinois. Shear/CAPE profiles support MCS maintenance, but a robustly stable near-sfc layer could mitigate a severe/damaging wind threat. && .SHORT TERM...(Today through Tuesday night) ISSUED AT 335 AM CDT Mon Aug 1 2022 Surface analysis this morning depicts a warm front north-northeast of the area. An upper shortwave tracking through the Great Lakes Region this morning will send a cold front into the area which is presently positioned from roughly northern Illinois into southern Iowa. The front will sag south throughout the day, likely slowing/stalling out somewhere along the I-72 corridor by this afternoon. A few storms are ongoing ahead of it this morning with the LLJ supporting a few strong to severe storms as well. This activity will continue through this morning mainly along and north of I-74, weakening with the loss of the LLJ in a few hours. Much warmer temperatures are expected today with values in the upper 80s to low 90s. Heat indices across southeast Illinois will easily touch 100 or slightly higher this afternoon. Additional chances for storms are possible south of the front later this afternoon into evening with the area of focus being south of I-72. Models continue to peg instability of 3-4k J/kg and bulk shear between 35-40 kts. Any capping will quickly erode by this afternoon as a subtle shortwave trough sinks southeast across the state, interacting with the cold front. Although CAMs are not too excited about this across the forecast area, the potential for organized storm development appears possible given the aforementioned environmental parameters. Any strong to severe storms will be capable of damaging winds and hail. PWATs up to 2" and storm motion somewhat parallel to the front may result in locally heavy rainfall as well. Scattered storm chances look to continue overnight tonight into Tuesday as the LLJ and a few weak upper disturbances sliding through northwest flow aloft interact with the frontal boundary. The front will gradually lift back northward as a warm front later on Tuesday as upper ridging migrates eastward. Tuesday will be warm once again, though the frontal boundary and scattered storms may keep temperatures a little cooler than currently projected. Due to this uncertainty, elected to hold off from issuing any heat headlines at this time, though they may be needed for some. Precipitation should come to an end by Tuesday night. .LONG TERM...(Wednesday through Sunday) ISSUED AT 335 AM CDT Mon Aug 1 2022 Southerly surface flow and rising mid-level heights will keep the heat around through midweek. In fact, Wednesday looks to be the warmest day of the week with highs expected to be in the low to middle 90s. Heat indices will make it feel warmer than that though with values looking to range between 100-110. A Heat Advisory may be needed for most of the area on Wednesday. However an approaching cold front may throw a wrench in this as cloud cover and precipitation chances increase from northwest to southeast Wednesday afternoon into evening. The front looks to slowly sag southward through the area bringing widespread precipitation chances and even the threat for some severe weather Wednesday evening. A good soaking rain appears likely for much of the area, which is very much needed especially in parts of eastern IL where drought conditions continue. Temperatures for the end of the week will be a little cooler due to ongoing precipitation as the front slowly works through the area. Another bout of heat is possible this weekend as upper ridging builds over the area. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1219 PM CDT Mon Aug 1 2022 Breezy westerly winds will diminish after sunset, becoming light and variable overnight. Scattered thunderstorms will develop late in the TAF period (beyond 06z), especially in the vicinity of PIA/SPI/DEC, perhaps reducing flight categories from VFR to MVFR where rain becomes heavy. We have begun mentioning VCSH and VCTS at some of the terminals with this TAF package, with better precision expected with the 00z suite of aviation products. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...MJA SYNOPSIS...NMB SHORT TERM...NMB LONG TERM...NMB AVIATION...MJA
Hazardous weather outlook, Aug 1, 2:52 PM CDT, 39 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 252 PM CDT Mon Aug 1 2022 ILZ027>029-036-037-040>042-047>052-061>063-066>068-071>073-021100- Knox-Stark-Peoria-Fulton-Tazewell-Schuyler-Mason-Logan-Cass-Menard- Scott-Morgan-Sangamon-Christian-Shelby-Cumberland-Clark-Effingham- Jasper-Crawford-Clay-Richland-Lawrence- 252 PM CDT Mon Aug 1 2022 This Hazardous Weather Outlook is for central Illinois, east central Illinois, southeast Illinois and west central Illinois. .DAY ONE...Tonight. Isolated to scattered storms are possible through early evening in southeast IL, and overnight across west central IL. Some of these storms could be strong to severe in southeast IL through sunset, and from Peoria and Springfield west overnight. Damaging winds being the main threat. Hail, heavy rain, and lightning will also be threats. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Dangerous heat will build into the region through Wednesday with daily afternoon highs in the upper 80s and lower 90s today and Tuesday, and low to mid 90s Wednesday. Heat index values will be 95 to 105 this afternoon and Tuesday afternoon and 105 to 110 Wednesday afternoon. Heat indices will reach around 100 degrees Saturday and Sunday afternoon. Isolated thunderstorms are possible Tuesday, with a few strong storms possible from highway 50 south. Additional thunderstorm are forecast from late Wednesday afternoon through Thursday evening. Some of these may be strong to severe from I-55 northwest late Wednesday afternoon into Wednesday night along with locally heavy rains possible. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed in southeast IL through sunset today, and over west central IL overnight from 1 to 7 am. ILZ030-031-038-043>046-053>057-021100- Marshall-Woodford-McLean-De Witt-Piatt-Champaign-Vermilion-Macon- Moultrie-Douglas-Coles-Edgar- 252 PM CDT Mon Aug 1 2022 This Hazardous Weather Outlook is for central Illinois and east central Illinois. .DAY ONE...Tonight. Isolated to scattered thunderstorms are possible overnight. The threat of severe storms is low at this time, but locally heavy rain is possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Dangerous heat will build into central Illinois through Wednesday, with daily afternoon highs in the upper 80s and lower 90s today and Tuesday and in the low to mid 90s Wednesday. Heat index values peaking 95 to 100 this afternoon and Tuesday afternoon, should reach 105 to 110 Wednesday afternoon. Heat indices will reach around 100 degrees Saturday and Sunday afternoon. Additional thunderstorm chances are forecast for Wednesday afternoon through Thursday evening. Some of these may be strong to severe Wednesday afternoon into Wednesday night from I-55 northwest along with locally heavy rains possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. 07
In the hours before
Local storm report, Aug 1, 9:39 AM CDT, 5 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
939 AM CDT MON AUG 1 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN 2 SW BLOOMINGTON 40.46N 89.02W
08/01/2022 M0.99 INCH MCLEAN IL COCORAHS
0800 AM HEAVY RAIN 3 WNW PEORIA HEIGHTS 40.75N 89.62W
08/01/2022 M1.03 INCH PEORIA IL CO-OP OBSERVER
24 HOUR TOTAL.
0810 AM HEAVY RAIN 2 SSE PEKIN 40.54N 89.63W
08/01/2022 M1.02 INCH TAZEWELL IL COCORAHS
0910 AM HEAVY RAIN 4 WNW PEORIA HEIGHTS 40.76N 89.64W
08/01/2022 M1.00 INCH PEORIA IL PUBLIC
&&
ERWINLocal storm report, Aug 1, 9:42 AM CDT, 5 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
942 AM CDT MON AUG 1 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 AM HAIL ALTONA 41.12N 90.16W
08/01/2022 M0.88 INCH KNOX IL CO-OP OBSERVER
&&
ERWINThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 2:34 AM CDT | Severe Thunderstorm Warning | ILX | Knox | 26 min |
| Aug 1, 2:54 AM CDT | Severe Thunderstorm Warning | ILX | Knox, Peoria, Stark | 36 min |
| Aug 1, 3:19 AM CDT | Severe Thunderstorm Warning | ILX | Marshall, Peoria, Tazewell, Woodford | 26 min |
| Aug 1, 3:45 AM CDT | Special Weather Statement | ILX | Fulton | 45 min |
| Aug 1, 4:02 AM CDT | Severe Thunderstorm Warning | ILX | Fulton, Knox, Peoria | 28 min |
| Aug 1, 4:31 AM CDT | Severe Thunderstorm Warning | ILX | Logan, Mason, Menard, Tazewell | 44 min |
| Aug 1, 5:11 AM CDT | Severe Thunderstorm Warning | ILX | DeWitt, Logan, Macon | 34 min |
| Aug 1, 5:48 AM CDT | Special Weather Statement | ILX | Douglas | 27 min |
| Aug 1, 4:12 PM CDT | Severe Thunderstorm Warning | ILX | Clay, Crawford, Effingham, Jasper, Lawrence, Richland | 63 min |
| Aug 1, 4:53 PM CDT | Flash Flood Warning | ILX | Jasper, Richland | 10 hr |
| Aug 1, 4:53 PM CDT | Severe Thunderstorm Warning | ILX | Clay, Lawrence, Richland | 67 min |
| Aug 1, 5:59 PM CDT | Severe Thunderstorm Warning | ILX | Crawford, Jasper, Lawrence, Richland | 46 min |
| Aug 1, 6:46 PM CDT | Flash Flood Warning | ILX | Crawford, Lawrence | 6 hr |
| Aug 1, 6:46 PM CDT | Severe Thunderstorm Warning | ILX | Lawrence | 20 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.